| Model Number |
39347-100470 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/23/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon ruptured.The 60% stenosed target lesion was located in the mildly tortuous and mildly calcified left central vein.A 10.0mm x 40mm x 75cm athletis pta balloon dilatation catheter was advanced for dilatation.However, during third inflation at 14 atmospheres for 1 minute, the balloon ruptured.The device was removed using normal method and the procedure was completed with another of the same device.No complications were reported, and the patient was good post procedure.
Additional Manufacturer Narrative
The device was returned for evaluation.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.A balloon pinhole was found, located approximately 33mm proximal of the distal tip.As per specification, the rated burst pressure for this device is 30 atmospheres.A visual examination observed damage to the tip of the device.This type of damage is consistent with the device encountering resistance.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.No other issues were identified with the device and no patient complications were reported.
Event or Problem Description